| Model Number |
PCF-H180AL |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Additional information from the facility¿s sterile processing manager states the loaner scope failed two cultures.The loaner scope was cultured as soon as it was received from olympus and it failed.The scope was re-cleaned and reprocessed and cultured again a few days later and it failed a second time.The customer chose to return the scope to olympus.The scope was not used on a patient and the scope never made it to the surgery endo area for use.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received.The microorganisms were detected from the biopsy channel.The device sampling and culturing is routine.The loaner scope had just arrived from olympus and was cultured prior to being used on patients.The scope microorganism found was grand rods.It is not available as to where on the scope tested positive.The method for testing the scope is set by the cdc.The scope is brushed and then flushed with sterile water in a sterile environment.The scope was not eto sterilized.The scope had just arrived from olympus in the storage shipping box and was tested from there.The water from the oer-pro was not cultured.This was never reported to the fda as the scope never touched a patient.The cleaning and disinfectant solutions used with the endoscope are steris revital ox #2d97aw, and olympus acecide.The minimum effective concentration is being checked before every cycle.The aer being used to reprocess the endoscope is an olympus oer-pro 2633126 and 2633127.There have not been any issues noted with the aer.The endoscope channel is being brushed during manual cleaning.The endoscope is being brushed during manual cleaning.The brush being used is a single-use brush.The brush is an olympus brush model bw-412t.Pre-cleaning is performed immediately after a procedure.However, it does not apply to this scope as it never made it to the endo area.The endoscope is being leak tested prior to manual cleaning.The scope is leak tested with an olympus mu-1 leak tester.There has not been any problem noted with the aer.The last pm for the aer was within the last six months.The last reprocessing in-service was conducted by an olympus endoscopy support specialist with april love.There has not been any change in the facilities reprocessing personnel since their last on-site visit by ess.All reprocessing personnel are trained on how to properly reprocess an endoscope.The scope is being stored in a vented vertical storage cabinet with doors.
Additional Manufacturer Narrative
As part of our investigation, on january 18, 2021, an olympus endoscopy support specialist (ess) was dispatched to the user facility to observe the facility¿s reprocessing methods and provide an in-service training if necessary.The ess reported that the customer was observed using a knight flush tech gi flushing pump during manual cleaning prior to placing scope in the automatic endoscope reprocessor (aer).The customer was not always using the air/water channel cleaning adapter on every scope.The ess reported that the customer is considering culturing the water from the aer.The ess and the facility¿s reprocessing staff inspected the connectors on the aer with issue found.According to the ess, there were no other known issues with the aer in addition, the loaner scope was returned to the service center for evaluation.Since the scope was returned incorrectly labeled as ¿no issue¿ no microbial testing was performed.Minor dents were noted on the scope¿s plastic cover.The bending section glue was found scratched.Minor chips were noted on the scope¿s control body and scope connector.The light tube was found collapsed.The scope passed the leak test.The scope¿s id chip showed 3378 total uses.The investigation is ongoing and if additional information is received this reported will be supplemented accordingly.
Event or Problem Description
The service center was informed that the loaner scope cultured positive three times.On (b)(6) 2021, the scope¿s third culture sample was collected.The results received on (b)(6) 2021, showed the scope cultured positive for 50 colonies bacillus licheniformis and 5 colonies bacillus species.The scope was reprocessed after each positive culture before being re-cultured.The user facility reported that upon receipt the scope was reprocessed and put into quarantine awaiting results.The scope was never put into inventory or used on a patient at the facility.Therefore, no patient injury occurred.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, the event occurred due to contamination of oer-pro at the user facility at reprocessing.There was an obvious deviation from ifu which was confirmed on frequency of filter replacement one of the five cases.The information regarding replacement of filter has not been disclosed from the user.In case the expired water filter was contaminated, it likely caused the suggested event.Olympus will continue to monitor the field performance of this device.